Pazopanib-induced asymptomatic radiological acute pancreatitis: A case report
Baraibar I (1), Quílez A (2), Salas D (1), Román M (1), Rolfo C (3), Pérez-Gracia JL (1), Gil-Bazo I (1).
The universal clinical use of multi-targeted tyrosine kinase inhibitors (TKIs) in patients diagnosed with advanced renal cell carcinoma (RCC) has significantly prolonged their estimated survival times and their quality of life.
However, several adverse side-effects associated predominantly with the inhibition of the vascular endothelial growth factor receptor by these drugs may prove to be potentially life-threatening.
One adverse event that is only rarely observed with the use of TKIs in this clinical setting is acute pancreatitis. In the present study, to the best of our knowledge, the first case of asymptomatic radiological acute pancreatitis associated with the use of pazopanib in monotherapy in a patient with RCC is presented. In addition, a comprehensive review of the literature on this topic is provided, and certain potential measures that may aid in early diagnosis and treatment are discussed.